MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL
Model Number M0061801560
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific that a contour vl ureteral stent was to be used during a stent placement procedure, performed on (b)(6) 2023.During preparation, when the device was unpacked, it was found that the stent was broken.Another contour vl ureteral stent was opened and used to successfully complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.
 
Event or Problem Description
It was reported to boston scientific that a contour vl ureteral stent was to be used during a stent placement procedure, performed on april 28, 2023.During preparation, when the device was unpacked, it was found that the stent was broken.Another contour vl ureteral stent was opened and used to successfully complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.Block h10: the returned contour vl ureteral stent was analyzed, and a visual evaluation noted that the bladder coil was detached.The positioner was not returned; however, the suture was found loaded and cut.A functional test was performed and a use of mandrel 0.039" passed through the stent without resistance.No other problems of the device was found.The reported event of "stent shaft.Break" was not confirmed due a breakage not being detected during analysis and the coil was found detached, not the shaft.Based on all the gathered information and product analysis, it is possible that operational factors, interaction of the excess force during interaction with the suture string such as an entanglement before their use could have caused the detachment that was observed.This affects the performance of the device.Therefore, adverse event related to procedure is selected as he most probable root cause for the complaint.

Brand Name
CONTOUR VL
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16951148
Report Number3005099803-2023-02661
Device Sequence Number17895715
Product Code FAD
UDI-Device Identifier08714729067986
UDI-Public08714729067986
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2026
Device Model NumberM0061801560
Device Catalogue Number180-156
Device Lot Number0030890035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer06/06/2023
Initial Report FDA Received Date05/18/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown